MAUDE Adverse Event Report: COVIDIEN SALEM SUMP PVC TUBE 10FR 36IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN SALEM SUMP PVC TUBE 10FR 36IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8888264911
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the tip of the salem sump tube was found broken during daily checks of the tube.The tube is used to remove accumulation of saliva in the esophagus using a suction unit, with 40 mmhg pressure.The customer further clarified the tip they are referring to is at the end where the holes are.The breakage happened at one of the holes but is still attached to the tube.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.One decontaminated sample with lot number 1914405464 was received for evaluation.In addition, a photo was provided.After performing a visual inspection the reported issue was confirmed, the tubing was observed to have a cut tip.A gemba walk was performed by the multifunctional team (engineering, quality, production), and it was determined that the most probable root cause could be that the current fixture doesn't allow the operator to have proper visibility while doing the punching.As part of continuous improvements, a quality alert will be implemented and improvements will be made to the fixture, changing the current material to a light color.The process is running according to product specifications meeting quality acceptance criteria.We will continue to monitor the process for any adverse trends that require immediate attention.

Brand Name
SALEM SUMP PVC TUBE 10FR 36IN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9290404
Report Number9612030-2019-02344
Device Sequence Number1864634
Product Code KNT
UDI-Device Identifier10884521007666
UDI-Public10884521007666
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888264911
Device Catalogue Number8888264911
Device Lot Number1914405464
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date01/15/2020
Patient Sequence Number1